MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SAFESTEP PORT ACCESS KIT 22G X 0.75IN WITH Y-SITE; HYPODERMIC SINGLE LUMEN NEEDLE.

BARD ACCESS SYSTEMS SAFESTEP PORT ACCESS KIT 22G X 0.75IN WITH Y-SITE; HYPODERMIC SINGLE LUMEN NEEDLE.
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reen2778 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported two bard port access kits were found leaking at the clave and had to re-access a patient.This report addresses the second device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of infusion set leakage at the claves was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 22ga x 0.75¿ miniloc safety infusion set with y-site.Light usage residues were observed and the safety mechanism was engaged.Non-vad needleless injection caps were attached to both luer adapters.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion and aspiration; however, during pressurization, spraying leaks were observed emanating from the septa of both injection caps.Microscopic inspection of the injection caps revealed splits in both septa.The splits were of a size and shape consistent with hypodermic needle tips.It appeared that needles had been used to access both needleless injection caps, rather than male luer-lock devices.That access resulted in damage to the injection caps which caused them to leak during device access.A lot history review (lhr) of reen2778 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.

Brand Name
SAFESTEP PORT ACCESS KIT 22G X 0.75IN WITH Y-SITE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE.
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10457517
Report Number3006260740-2020-03043
Device Sequence Number1217820
Product Code FPA
UDI-Device Identifier00801741085499
UDI-Public(01)00801741085499
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K171735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue NumberPA-0029YN
Device Lot NumberREEN2778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1